Alert archive / Nebraska / Special Weather Statements in 2011

Special Weather Statement, NWS Cheyenne, WY

August 8, 2011Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 8, 2011, 4:59 PM MDT for Scotts Bluff County, Nebraska. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 4:59 PM MDT (22:59 UTC)
Expired
Aug 8, 2011, 5:45 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 135 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 5:25 PM MDTHAIL 0.53 Ne Scottsbluff, NEUP TO DIME SIZED HAIL FROM 525 PM UNTIL 530 PM MDT.
Aug 8, 5:25 PM MDTHAIL 0.753 Ne Scottsbluff, NEUP TO DIME SIZED HAIL FROM 525 PM UNTIL 530 PM MDT.
Aug 8, 5:33 PM MDTTSTM WND GST 51Scottsbluff Airport, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3738 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WWUS85 KCYS 082259
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT MON AUG 8 2011

NEZ019-096-082345-
SCOTTS BLUFF NE-SOUTH SIOUX NE-
459 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX AND EASTERN SCOTTS
BLUFF COUNTIES UNTIL 545 PM MDT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF MOUNT EDNA...OR 18 MILES EAST
OF TORRINGTON...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SCOTTSBLUFF...
  LAKE ALICE...
  TERRYTOWN...
  SCOTTSBLUFF AIRPORT...
  LAKE MINATARE...
  GERING...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4193 10337 4177 10365 4213 10395 4221 10383
TIME...MOT...LOC 2259Z 322DEG 27KT 4209 10381

$$

RE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 11:40 AM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, Aug 8, 11:40 AM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 AM MDT MON AUG 8 2011

.AVIATION...UPDATED FOR 08/18Z TAFS
PREDOMINATELY VFR CONDITIONS EXPECTED THROUGH TUESDAY. ISOLATED
THUNDERSTORMS THIS AFTERNOON MAINLY EAST OF INTERSTATE 25 WILL
PRODUCE SOME LOCALIZED AREAS OF LOWER CEILINGS AND VISIBILITY.
OVERNIGHT SOME AREAS OF FOG AND IFR CONDITIONS ARE POSSIBLE IN THE
PANHANDLE OF NEBRASKA.

&&

.PREV DISCUSSION... /ISSUED 526 AM MDT MON AUG 8 2011/

AVIATION...12Z TAFS. VFR. ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS PRODUCING LOCALIZED MVFR AND TURBULENCE.  RUBIN

PREV DISCUSSION... /ISSUED 346 AM MDT MON AUG 8 2011/

SHORT TERM...TODAY THROUGH WEDNESDAY...
WEAK SHORTWAVE WAS PASSING THROUGH NORTHERN ZONES EARLY THIS
MORNING. KCYS 88D STILL RETURNING SOME ECHOES IN THAT
AREA...ALTHOUGH OBSERVATIONS HAVE NOT RECORDED ANY RAIN.
NONETHELESS CERTAINLY WILL NOT RULE OUT A FEW SPRINKLES OR LIGHT
SHOWERS WITH THIS ACTIVITY THIS MORNING. FOG HAS BEEN SLOW TO
MATERIALIZE THUS FAR AND WITH A DEW POINT DEPRESSION OF 8F AT KSNY
AM BECOMING LESS OPTIMISTIC ABOUT ITS DEVELOPMENT THERE. DEW POINT
SPREADS WERE NARROWER OVR BOX BUTTE AND MORRILL COUNTIES...SO HAVE
CONFINED PATCHY FOG TO THOSE COUNTIES. 00Z MODELS PROG
AFOREMENTIONED SHORTWAVE TO SEND A REINFORCING FRONTAL SURGE SOUTH
TODAY. THIS WILL SET UP NORTHEASTERLY UPSLOPE CONDITIONS EAST OF
THE LARAMIE RANGE BY LATE THIS AFTERNOON. HOWEVER...WITH MID-LEVEL
HEIGHTS RISING BEHIND THE DEPARTING SHORTWAVE CONVECTIVE
INITIATION WILL BE RELIANT UPON THE TERRAIN...RESIDUAL MOISTURE
AND THE PERSISTENT ZONAL JET STREAK OVERHEAD. INSTABILITIES LOOK
WEAK...WITH JUST 200 TO 500 J/KG OF SBCAPE. ANY CONVECTION WILL
DISSIPATE RAPIDLY THIS EVENING WITH LOSS OF INSOLATION...GIVING
WAY TO MOSTLY CLEAR SKIES TONIGHT. TUESDAY WILL HAVE THE MOST
THUNDERSTORM COVERAGE OF THE PERIOD AS THE FAVORABLE RIGHT
ENTRANCE OF THE JET STREAK AND SHORTWAVE MOVES OVERHEAD.
ADDITIONALLY...STRONGER NORTHEAST UPSLOPE FLOW AND BETTER SURFACE
MOISTURE MOISTURE WILL BE AVAILABLE ESPECIALLY OVER THE SOUTHEAST
WYOMING PLAINS. AS A RESULT...SBCAPES WILL INCREASE TO 1000 TO
1500 J/KG BY TUESDAY AFTERNOON. ALTHOUGH THE THERMODYNAMIC PROFILE
COULD BE BETTER...SUSPECT JET DYNAMICS WILL BE ABLE TO OVERCOME.
A FEW OF THE THUNDERSTORMS HAVE THE POTENTIAL TO REACH SEVERE
THRESHOLDS AS A RESULT. THE SHORTWAVE WILL DEPART EAST ON TUESDAY
NIGHT. LOOKS LIKE A MOSTLY CLOUDY START TO THE DAY EAST OF THE
MOUNTAINS ON WEDNESDAY. THE DELAY IN HEATING WILL KEEP AFTERNOON
HIGHS COOLER...WITH PERHAPS SOME AREAS ONLY REACHING THE UPPER
70S. MAY SEE A FEW SHOWERS AND THUNDERSTORMS ON WEDNESDAY AS
WELL...BUT CLOUD COVER AND COOLER TEMPERATURES SHOULD MINIMIZE
COVERAGE.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY.

WEDNESDAY NIGHT...ISOLATED THUNDERSTORMS ONGOING IN THE EVENING
WILL GRADUALLY MOVE EAST THROUGH THE NIGHT TO OUR EASTERN
COUNTIES.

THURSDAY...DRIER AIR FILTERS IN AT LOW LEVELS IN THE WAKE OF A
SURFACE TROUGH AND COLD FRONTAL PASSAGE...THUS THUNDERSTORM
CHANCES QUITE MINIMAL IN THE AFTERNOON AND EVENING.

FRIDAY...RIDGE ALOFT BEGINS TO PREVAIL. WITH LIMITED LOW AND MID
LEVEL MOISTURE...THUNDERSTORM CHANCES NEAR ZERO IN THE AFTERNOON
AND EVENING.

SATURDAY/SUNDAY...RIDGING ALOFT OVER WESTERN WYOMING WILL PRODUCE
WARMING TEMPERATURES ALOFT...AND WILL COMBINE WITH LIMITED LOW
AND MID LEVEL MOISTURE AND ENOUGH CONVECTIVE INHIBITION TO KEEP
AFTERNOON AND EVENING THUNDERSTORM COVERAGE NEAR ZERO.

AVIATION...06Z TAFS. VFR UNLESS OTHERWISE NOTED. PATCHY FOG AND
LOW CLOUDS FROM 09Z THROUGH 15Z EAST OF A LINE FROM CHADRON TO
SCOTTSBLUFF TO KIMBALL PRODUCING MVFR. ISOLATED THUNDERSTORMS
MONDAY AFTERNOON AND EVENING PRODUCING LOCALIZED MVFR AND
TURBULENCE.

FIRE WEATHER...
MAIN FIRE WEATHER CONCERNS WILL BE CONFINED TO AREAS WEST OF THE
LARAMIE RANGE EARLY THIS WEEK. ANOTHER WEAK FRONTAL SURGE WILL
MOVE SOUTH THROUGH AREAS EAST OF THE LARAMIE RANGE AGAIN TODAY.
RELATIVE HUMIDITIES WILL BE HELD A BIT HIGHER AND WINDS WILL TURN
FROM NORTHWEST TO NORTHEAST AS A RESULT. THIS WEAK FRONT WILL NOT
MOVE INTO CARBON/ALBANY COUNTIES UNTIL THIS EVENING...SO WEST
WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH AND HUMIDITIES IN THE
LOW TEENS EXPECTED THIS AFTERNOON. HOWEVER...WITH FUELS NON-
CRITICAL THERE NO HIGHLIGHT IS NEEDED. HUMIDITY RECOVERIES WILL BE
GOOD TO EXCELLENT TONIGHT ON THE EASTERN PLAINS...BUT WILL BE
FAIRLY POOR IN THE WESTERN VALLEYS. A FAIRLY SIMILAR SITUATION ON
TUESDAY...WITH BETTER MOISTURE TUCKED UP AGAINST THE EAST SLOPES
OF THE LARAMIE RANGE AND DRY CONDITIONS OUT WEST. WINDS WILL BE A
BIT BREEZIER WEST ON TUESDAY AS WELL. A FEW THUNDERSTORMS WILL
AGAIN BE POSSIBLE TODAY...BUT COVERAGE WILL BE AT A MINIMUM AND
MAINLY CONFINED TO THE HIGHER TERRAIN. BETTER THUNDERSTORM
COVERAGE IS EXPECTED TOMORROW FOR AREAS ALONG AND EAST OF THE
LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

AVAITION...GRIFFITH
Hazardous weather outlook, Aug 8, 4:27 PM MDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT MON AUG 8 2011

WYZ116>119-092230-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
427 PM MDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY.
THE BEST THUNDERSTORM COVERAGE WILL BE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ020-054-WYZ101>115-092230-
BANNER-KIMBALL-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-
427 PM MDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE
EVENING HOURS. THE STORMS WILL MOVE EAST OR SOUTHEAST AT 30 MPH.
SMALL HAIL...BRIEF WIND GUSTS TO 45 MPH...LIGHTNING AND A
PERIOD OF MODERATE RAINFALL CAN BE EXPECTED WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY.
THE BEST THUNDERSTORM COVERAGE WILL BE ON TUESDAY...WHERE A
FEW THUNDERSTORMS MAY BECOME SEVERE EAST OF THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019-021-055-095-096-092230-
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-
427 PM MDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL AFFECT THE AREA THROUGH
EARLY TONIGHT. SOME OF THE STORMS WILL BE STRONG AND MAY PRODUCE
HAIL TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH...DANGEROUS
LIGHTNING AND HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR MUCH OF THE NEBRASKA PANHANDLE THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY.
THE BEST THUNDERSTORM COVERAGE WILL BE ON TUESDAY...WHERE A
FEW THUNDERSTORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Aug 8, 3:26 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT MON AUG 8 2011

NEZ021-055-082215-
CHEYENNE NE-MORRILL NE-
326 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL AND
NORTHEASTERN CHEYENNE COUNTIES UNTIL 415 PM MDT...

AT 322 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM OVER BROADWATER
WHICH WAS MOVING TO THE SOUTHEAST AT 20 MPH. AT 321 PM...THE STORM
PRODUCED UP TO ONE HALF INCH DIAMETER HAIL AND HEAVY RAIN IN
BROADWATER. THE HEAVY RAINFALL CAUSED WATER TO BE UP TO GUTTER DEPTH
ON THE STREETS IN TOWN.

AS THE STORM MOVES SOUTHEAST...HAIL UP TO ONE-HALF INCH IN DIAMETER
AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN MORRILL AND NORTHEASTERN
CHEYENNE COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4136 10261 4148 10290 4171 10279 4164 10262
      4140 10262 4139 10260 4136 10260
TIME...MOT...LOC 2123Z 299DEG 22KT 4156 10275

MSW
Local storm report, Aug 8, 3:27 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             BROADWATER              41.60N 102.85W
08/08/2011  M0.50 INCH       MORRILL            NE   TRAINED SPOTTER

            HAIL WAS UP TO MARBLE SIZED. ALSO HEAVY RAIN WAS FALING
            IN TOWN.

&&

MWEILAND
Special weather statement, Aug 8, 3:40 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT MON AUG 8 2011

NEZ002-082245-
DAWES NE-
340 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
445 PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF CHADRON...MOVING SOUTHEAST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN DAWES COUNTY.

&&

LAT...LON 4293 10307 4301 10302 4301 10280 4300 10279
      4295 10278 4280 10278 4275 10277
TIME...MOT...LOC 2140Z 306DEG 15KT 4298 10292

MAZUR
Special weather statement, Aug 8, 3:44 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT MON AUG 8 2011

NEZ055-082230-
CHEYENNE NE-
344 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE COUNTY
UNTIL 430 PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LISCO...OR 21 MILES
NORTHEAST OF SIDNEY...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LODGEPOLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4111 10263 4135 10281 4144 10264 4143 10262
      4140 10262 4139 10260 4113 10260
TIME...MOT...LOC 2144Z 309DEG 23KT 4135 10269

MSW
Special weather statement, Aug 8, 4:42 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT MON AUG 8 2011

NEZ002-095-082345-
DAWES NE-NORTH SIOUX NE-
442 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND WESTERN
DAWES COUNTIES UNTIL 545 PM MDT...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF AGATE DAM RESERVOIR...OR 28
MILES SOUTH OF EDGEMONT...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AGATE DAM RESERVOIR...
  CRAWFORD...
  FORT ROBINSON...
  WHITNEY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4250 10332 4287 10383 4301 10367 4301 10358
      4277 10299
TIME...MOT...LOC 2242Z 309DEG 20KT 4290 10362

MAZUR
Special weather statement, Aug 8, 4:59 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT MON AUG 8 2011

NEZ019-096-082345-
SCOTTS BLUFF NE-SOUTH SIOUX NE-
459 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX AND EASTERN SCOTTS
BLUFF COUNTIES UNTIL 545 PM MDT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF MOUNT EDNA...OR 18 MILES EAST
OF TORRINGTON...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SCOTTSBLUFF...
  LAKE ALICE...
  TERRYTOWN...
  SCOTTSBLUFF AIRPORT...
  LAKE MINATARE...
  GERING...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4193 10337 4177 10365 4213 10395 4221 10383
TIME...MOT...LOC 2259Z 322DEG 27KT 4209 10381

RE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:21 PM MDTSpecial Weather StatementCYS54 min
Aug 8, 5:33 PM MDTSpecial Weather StatementCYSGoshen42 min
Aug 8, 3:26 PM MDTSpecial Weather StatementCYSMorrill49 min
Aug 8, 3:40 PM MDTSpecial Weather StatementCYSDawes65 min
Aug 8, 3:44 PM MDTSpecial Weather StatementCYSCheyenne46 min
Aug 8, 4:42 PM MDTSpecial Weather StatementCYSDawes63 min
Aug 8, 5:42 PM MDTSpecial Weather StatementCYSBox Butte48 min

Nearby

Special Weather Statements in Nebraska, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.